Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 31, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 11, 2022, 6:50 PM CDT for Johnson County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2022, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 11, 2022, 7:13 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Johnson County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WFUS53 KOAX 112350
TOROAX
NEC097-120030-
/O.NEW.KOAX.TO.W.0031.220611T2350Z-220612T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
650 PM CDT Sat Jun 11 2022
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Eastern Johnson County in southeastern Nebraska...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Cook, or 10 miles north of Tecumseh,
moving south at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tecumseh around 710 PM CDT.
Other locations in the path of this tornadic thunderstorm include Elk
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4052 9630 4052 9618 4028 9606 4026 9607
4026 9630
TIME...MOT...LOC 2350Z 354DEG 24KT 4051 9625
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CA2 follow-up statements
145
WWUS53 KOAX 120005
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
705 PM CDT Sat Jun 11 2022
NEC097-120030-
/O.CON.KOAX.TO.W.0031.000000T0000Z-220612T0030Z/
Johnson NE-
705 PM CDT Sat Jun 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
JOHNSON COUNTY...
At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tecumseh, moving southeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elk Creek and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4045 9624 4048 9616 4028 9606 4026 9607
4026 9624
TIME...MOT...LOC 0004Z 332DEG 25KT 4041 9616
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CA204
WWUS53 KOAX 120013
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
713 PM CDT Sat Jun 11 2022
NEC097-120022-
/O.CAN.KOAX.TO.W.0031.000000T0000Z-220612T0030Z/
Johnson NE-
713 PM CDT Sat Jun 11 2022
...THE TORNADO WARNING FOR EASTERN JOHNSON COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
LAT...LON 4045 9624 4048 9616 4028 9606 4026 9607
4026 9624
TIME...MOT...LOC 0010Z 354DEG 24KT 4035 9615
$$
CAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:23 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 6:23 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Sat Jun 11 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 255 PM CDT Sat Jun 11 2022 Low amplitude ridge building into the area today is bringing some of the warmest temperatures of the season so far to eastern Nebraska and western Iowa. June has been unremarkable for temps so far. You'd have to go back 30 days to find the warmest day of the season so far when most locations managed mid-90s on May 12th. Sticky dewpoints are in the upper 60s and low 70s. The short-term focus is on severe weather potential later this afternoon and evening on the periphery of the upper ridge. With this moist airmass warming quickly, we've got MLCAPE pushing 4000 J/kg across the heart of the area. Low level lapse rates will push over 8C/km. Lowest 2000 feet of hodographs are eye-catching. A weak boundary is sagging out of South Dakota and may serve as the focus for initiation. Surface based discrete supercells are expected to develop quickly after 21Z. Cells are expected to produce a large hail threat with 2"+ hail a reasonable expectation for the worst of them. A tornado or two seems quite possible. Storms will be isolated and move south quickly. The threat may be over for the Omaha metro by 6pm and out of the CWA by around 9pm. They'll have a tendency to grow upscale and produce damaging wind gusts as they push into Missouri. Storms will also be producing heavy rain with PWAT values over 2", but with their quick progression and isolated nature, flooding isn't expected. Moist easterly flow and a shortwave riding across southern SoDak may help develop low cigs early on Sunday morning, though they shouldn't last long after sunrise. Isolated PoPs seem warranted in northern zones. Only a few high clouds will remain through the remainder of the day and the powerful mid- June sun will drive temps to numbers at or just above those noted this afternoon. Heat advisories have been issued for areas on the other side of the Kansas state line. Will hold off as this forecast doesn't quite push apparent temperatures to 105 for most, though it'll be close in our southern tier of counties. Night shift will have to consider issuing for a couple of southern counties at least. Convection should be limited through the afternoon and evening with the cap in place, but isolated storms in western Nebraska in the evening may coalesce into a line and produce a threat of damaging wind gusts after midnight in northeast Nebraska. Plenty of moving parts in that scenario, but most guidance basically agrees. Monday will be dry and hot. NAEFS ensembles show all 52 members have low levels warmer than all values in the 1979-2009 climatology for mid-June... 00z and 12z both. It's an extreme forecast for the time of year. * Omaha's record of 101 is currently forecast to fall. * Lincoln's record of 102 is, too. * Norfolk may fall a degree shy. This will be the warmest day of the season so far. It may be the warmest day of the year. In the past 9 years, only once has Omaha managed triple digits two or more times. (There were 11 instances in 2012 when the drought monitor looked a lot like it currently does.) A cold front on Tuesday spoils the fun. Triple digits are possible near Missouri with temps 10-15 degrees cooler in the northern reaches of the CWA as the "cooler" air works in. A shortwave may interact with the front and produce some rain and thunder Tuesday night. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 11 2022 Scattered showers and thunderstorms continue to move out of the TAF sites within these first couple hours of the TAF period. Otherwise, VFR conditions are expected behind the showers with another small chance at some overnight showers and thunderstorms primarily at KOFK and KOMA between 08z and 12z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Nicolaisen AVIATION...Kern
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 332 PM CDT Sat Jun 11 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 332 PM CDT Sat Jun 11 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Thunderstorms are possible late this afternoon and evening with severe storms possible mainly south of the I-80 corridor. Large hail will be the primary threat. A few storms will also be capable of producing tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a chance for thunderstorms Sunday night and again Tuesday night and Wednesday. Sultry conditions are expected Sunday through Tuesday. It appears Monday will be the hottest day with highs anywhere from 96 to 102 degrees and heat indicies approaching 109 degrees in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening over southeast Nebraska and southwest Iowa.
In the hours before
Local storm report, Jun 11, 5:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 3 E BLUE SPRINGS 40.14N 96.61W
06/11/2022 GAGE NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED BRIEF TOUCH DOWN OF
TORNADO EAST OF BLUE SPRINGS.
&&
PFLocal storm report, Jun 11, 5:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 2 SE WYMORE 40.11N 96.64W
06/11/2022 GAGE NE LAW ENFORCEMENT
&&
PEARSONLocal storm report, Jun 11, 5:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 S ASHLAND 41.03N 96.37W
06/11/2022 E1.00 INCH SAUNDERS NE PUBLIC
&&
TSNLocal storm report, Jun 11, 6:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
611 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 2 WNW MURDOCK 40.93N 96.33W
06/11/2022 E1.00 INCH CASS NE PUBLIC
QUARTER (1.00 IN.).
&&
TSNLocal storm report, Jun 11, 6:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
629 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 5 NNE BOYS TOWN 41.32N 96.08W
06/11/2022 DOUGLAS NE PUBLIC
TREES AND POWERLINES DOWN. TIME ESTIMATED
FROM RADAR.
&&
TSNLocal storm report, Jun 11, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
645 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FUNNEL CLOUD 3 SW PAPILLION 41.13N 96.08W
06/11/2022 SARPY NE PUBLIC
&&
TSNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 39 min |
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 38 min |
| Jun 11, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 46 min |
| Jun 11, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Saline | 42 min |
| Jun 11, 4:04 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 41 min |
| Jun 11, 4:13 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 62 min |
| Jun 11, 4:25 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 50 min |
| Jun 11, 4:32 PM CDT | Tornado Warning | OAX | Gage, Jefferson, Lancaster, Saline | 43 min |
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 24 min |
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 52 min |
| Jun 11, 4:42 PM CDT | Tornado Warning | OAX | Gage, Pawnee | 48 min |
| Jun 11, 4:44 PM CDT | Tornado Warning | OAX | Gage, Lancaster, Saline | 46 min |
| Jun 11, 5:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 39 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 52 min |
| Jun 11, 5:09 PM CDT | Tornado Warning | OAX | Gage, Pawnee | 51 min |
| Jun 11, 5:13 PM CDT | Tornado Warning | OAX | Gage, Jefferson, Saline | 32 min |
| Jun 11, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 65 min |
| Jun 11, 5:36 PM CDT | Flash Flood Warning | OAX | Gage | 4 hr |
| Jun 11, 5:36 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 54 min |
| Jun 11, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 24 min |
| Jun 11, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 38 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe | 48 min |
| Jun 11, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 51 min |
| Jun 11, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 32 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.